MAUDE Adverse Event Report: COVIDIEN LLC PERMCATH; CATHETER, SUBCLAVIAN

COVIDIEN LLC PERMCATH; CATHETER, SUBCLAVIAN
Model Number 8817749001
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/18/2024
Type of Reportable Event Malfunction
Event or Problem Description
According to the reporter, after surgery, there were cracks and blood leak at the catheter main body specifically at the sleeve.The leakage was located outside the body.There was no leak at the junction of the bifurcate and catheter.There was no luer adapter issue.There was nothing unusual observed on the device prior to use.Besides the reported issue there were no other visible defects/damages found on the product at the time of the event.Flushing was not done prior to use.There was no cleaning agent used on the device.Sepsiderm was not used to clean the catheter.There was no ointment(s) utilized at the exit site.Wound dressing was not utilized.The treatment (lotions/ointments, medications) was not used.There were no other products being utilized with the device.There was no excessive force used on the device.The patient was treated under local anesthesia.The catheter was not repaired.As a remedial action the reported catheter was explanted and replaced.There was no blood loss and blood transfusion was not required.There was no medical intervention/treatment done to the patient as a result of the event.There was no patient symptoms or complications related to the event.There was no reported patient injury.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: d3, d9, g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted the cannula of the device had seven holes along a section it near the cuff.The holes accompanied by instrument marks.It was reported that there was a crack on the catheter shaft.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PERMCATH
Common Device Name
CATHETER, SUBCLAVIAN
Manufacturer (Section D)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer (Section G)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key18664513
Report Number3009211636-2024-00058
Device Sequence Number18195939
Product Code LFJ
UDI-Device Identifier20884521009872
UDI-Public20884521009872
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K871942
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/12/2026
Device Model Number8817749001
Device Catalogue Number8817749001
Device Lot Number2103600098
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/18/2024
Supplement Date Received by Manufacturer07/11/2024
Initial Report FDA Received Date02/07/2024
Supplement Report FDA Received Date07/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/24/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown